AHANewMazIcon
(Click to read AHA News newspaper stories)


FDA alerts health care providers of recall of anemia drug

February 25, 2013

The Food and Drug Administration yesterday alerted health care providers to a voluntary national recall of Omontys Injection, a drug used to treat anemia in adult dialysis patients, due to serious allergic reactions in some patients. Dialysis centers have reported 19 cases of anaphylaxis, including three deaths, in patients within 30 minutes of receiving their first dose of the drug, FDA said. Until further notice, providers should stop using and return the drug to Takeda Pharmaceuticals, and report any adverse reactions to the FDA's MedWatch program, the agency said. "We are investigating the products and facilities associated with this recall and will provide updates as we learn more," said Howard Sklamberg, director of the Office of Compliance at FDA's Center for Drug Evaluation and Research.